Can radiation cause rashes and itching?

Can radiation treatment cause an immunity problem so the body is succeptable to bouts of rashes and constant itching, especially in the rectal area and the head?


Community Answers
  • ninaw moderator
    4 months ago

    Hi @freightgod1954, we heard from some guys in our Facebook community, I wanted to share the responses with you:

    “Yes itchy scalp, some neuropathy, fungal infections , used athletes foot ointment to take care of the fungal infectious”

    “I used Triamcinolone Acetonide Cream for the burning and itching rashes. I just found out today I now have skin cancer. Not sure if the radiation aided in this or not.”

    “Yes it can also it tore up my legs they are like rubber”

    “Yes. I have a rash on scalp and upper back between shoulder blades from radiation.”

    A link to the post: http://www.facebook.com/prostatecancerdotnet/posts/537241540024050/

  • freightgod1954 author
    4 months ago

    Thank you for your response. My doctor gave me the “its possibly” response. Thats why I asked the question of the community. Before i go to the long process of seeing dermitologists and internists and doing dozens of allergy tests, maybe somebody has had the same problem.

  • ninaw moderator
    4 months ago

    An age old and not very comforting response, @freightgod1954. I wish we could offer something more, but we aren’t medical professionals. Hopefully you’ll hear from others. If I see anyone mentioning radiation treatment, especially side effects, I will send them to this Q&A. Thank you for your comment. – Nina, ProstateCancer.net Team

  • Richard Faust moderator
    4 months ago

    Hi freightgod1954. I found quite a few references to rashes, ithcing, and various skin problems being potential side effects of radiation treatments. Your doctor should be able to provide you with more information and potential treatments. Best, Richard (ProstateCancer.net Team)

  • Share Your Answer

    Poll